Posted by: Astro | 2008-12-05

Going off pill, irregular periods

I have stopped '  the pill'  last month, my period was due 3 days ago but it seems to be late.......... before going on the pill (my reason for going on it) was due to very irregular periods. There could be 5, 10 or 30 days between them. And varied in flow from so little to VERY heavy and VERY painful. I never new when or what to expect.

Now that Im off the pill I am wondering if these inconsistant cycles will return?? Im certainly not looking forward to it if it is.

Doesnt the body regulate itself after being on the pill?
I have stopped the pill as we are thinking of trying to have a baby next year, so want my body to get it out of its system, (as well as the clinic not having any available for weeks) but now if Im irregular I wont know when I will be ovulating??

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

If there is an underlying cause for the irregular periods, then this will still be there after stopping the Pill. I would suggest that you see a gynaecologist.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.